Discussions that mention xanax

Anxiety board


I've been having some things going on and not sure what's going on. I take 0.5mg of xanax 4-5 times a day for my anxiety and panic. My psych actually prescribed 1mg 4 times daily but I try to keep it as low as possible. I also take atenolol for tachycardia and that's 25mg once daily. I used to take 50mg twice daily but lowered it last year because my blood pressure and pulse suddenly were getting too low(probably due to weight loss and change of diet, etc my doc thinks). Okay, my problem is, I'm losing a lot of hair. I'm 37 and female. Ever since starting the atenolol I've noticed a little extra hair loss and was told that was common with beta blockers. It wasn't that bad and I didn't even notice it all that much. Well last year I lowered the atenolol to an all time low(my cardio doc calls it a baby dose as it's the lowest dose pill) and a few months later started the xanax and now my hair loss is very obvious to me. My hair is about 1/3 the volume it was and if I don't wear it clipped up it's all over the place! When I shower and comb my hair afterward I have a handful of hair....... I've talked to my doc but she doesn't think either drug is causing it. She said with the atenolol, lowering it wouldn't cause more hair loss and she said xanax doesn't cause hair loss. Ok.......so she's sending me for bloodwork to check hormones, thyroid, anemia, etc. Has anyone had excessive hair loss with xanax? If so, what did you do? I can't stop taking it. It's taken me so many years and so many meds to find one that actually works. I think I'd opt for wearing a wig than to stop the med and go back to having 4-6 panic attacks every day!

Well that was problem #1, now for #2.

Normally I take the generic of xanax but this last refill I got the brand. I noticed it makes me feel weird. For the first hour or so I feel really dizzy and just weird. Maybe I just got used to the generic? I do like that the brand is easier to cut as I cut my 1mg into 0.5 and the blue generic ones kind of crush and don't really cut evenly. What do you guys who take xanax think about this? I've heard the brand is so much better but it makes me feel weird so I don't know if I'll continue using it or go back to the generic.

Sorry to lay so much on you guys but I always welcome and appreciate your advice and thoughts! :)

Thanks,
Tori
Nuttygirl,

I really don't know much about the atenolol, but if you are at a baby's dose, then do you still need it with the Xanax? I looked online and it said that that wouldn't cause hair loss as you have probably already seen. I doubt quitting the drug would cause more hair loss like your doctor said and if id does then the hair should grow back after you are off for awhile. Xanax has no side effects like that for me or anyone I have spoken with on it.

I would have to guess that the hair loss must be caused by some kind of allergic reaction. Have you changed shampoo or laundry detergent lately. Any bath and body products that you have changed lately? Have you recently had your hair dyed or highlighted? Any of these could be the culprit. That certainly is strange. Is there any history in your family of hair loss?

As for the second, I always take the generic version of Xanax because it is cheaper $$.:) I have heard that the brand name is a little more potent. If so maybe you need to lower your dose a little and see how that works. Give it a shot for a little while with the brand name and maybe it will even itself out. If not, toss them and go back on the generic. I have actually had different versions of the generic made by different companies and they have all worked about the same for me, but again, I have never tried the brand name.

Definitely get to the doctor about the hair loss! That would bother me for sure, but I seriously doubt it is caused by your antianxiety meds, and maybe you can get off the heart meds. Do you have a heart problem or were you taking them as a result of the anxiety? Just curious.

Take care,
OE